Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 3 (2007), 045, 17 pages      math-ph/0703038
Contribution to the Vadim Kuznetsov Memorial Issue

Spectral Curves of Operators with Elliptic Coefficients

J. Chris Eilbeck a, Victor Z. Enolski b and Emma Previato c
a) The Maxwell Institute and Department of Mathematics, Heriot-Watt University, Edinburgh, UK EH14 4AS
b) Institute of Magnetism, 36 Vernadski Str., Kyiv-142, Ukraine
c) Department of Mathematics and Statistics, Boston University, Boston MA 02215-2411, USA

Received November 21, 2006, in final form February 16, 2007; Published online March 12, 2007

A computer-algebra aided method is carried out, for determining geometric objects associated to differential operators that satisfy the elliptic ansatz. This results in examples of Lamé curves with double reduction and in the explicit reduction of the theta function of a Halphen curve.

Key words: (equianharmonic) elliptic integrals; Lamé, Hermite, Halphen equation; theta function.

pdf (315 kb)   ps (209 kb)   tex (100 kb)


  1. Arscott F.M., Periodic differential equations. An introduction to Mathieu, Lamé, and Allied functions, International Series of Monographs in Pure and Applied Mathematics, Vol. 66, A Pergamon Press Book, The Macmillan Co., New York, 1964.
  2. Baker H.F., An introduction to the theory of multiply-periodic functions, University Press XVI, Cambridge, 1907.
  3. Belokolos E.D., Enolskii V.Z., Reduction of Abelian functions and algebraically integrable systems. I, in Complex Analysis and Representation Theory, 2, J. Math. Sci. 106 (2001), 3395-3486.
  4. Belokolos E.D., Enolskii V.Z., Reduction of Abelian functions and algebraically integrable systems. II, in Complex Analysis and Representation Theory, 3, J. Math. Sci. 108 (2002), 295-374.
  5. Buchstaber V.M., Enolskii V.Z., Leikin D.V., Hyperelliptic Kleinian functions and applications, in Solitons, geometry, and topology: on the crossroad, Amer. Math. Soc. Transl. Ser. 2, Vol. 179, Amer. Math. Soc., Providence, RI, 1997, 1-33, solv-int/9603005.
  6. Earle C.J., The genus two Jacobians that are isomorphic to a product of elliptic curves, in The Geometry of Riemann Surfaces and Abelian Varieties, Contemp. Math. 397 (2006), 27-36.
  7. Eilbeck J.C., Ènol'ski V.Z., Elliptic Baker-Akhiezer functions and an application to an integrable dynamical system, J. Math. Phys. 35 (1994), 1192-1201.
  8. Eilbeck J.C., Enol'skii V.Z., Some applications of computer algebra to problems in theoretical physics, Math. Comput. Simulation 40 (1996), 443-452.
  9. Eilbeck J.C., Enolskii V.Z., Previato E., Varieties of elliptic solitons, J. Phys. A: Math. Gen. 34 (2001), 2215-2227.
  10. Flédrich P., Treibich A., Hyperelliptic osculating covers and KdV solutions periodic in t, Int. Math. Res. Not. 2006 (2006), Art. ID 73476, 17 pages.
  11. Gesztesy F., Weikard R., Elliptic algebro-geometric solutions of the KdV and AKNS hierarchies - an analytic approach, Bull. Amer. Math. Soc. (N.S.) 35 (1998), 271-317, solv-int/9809005.
  12. Gesztesy F., Weikard R., A characterization of all elliptic algebro-geometric solutions of the AKNS hierarchy, Acta Math. 181 (1998), 63-108, solv-int/9705018.
  13. Grosset M.-P., Veselov A.P., Elliptic Faulhaber polynomials and Lamé densities of states, Int. Math. Res. Not. 2006 (2006), Art. ID 62120, 31 pages, math-ph/0508066.
  14. Halphen M., Traité des fonctions elliptiques et des leurs applications, Gauthier-Villars Paris, 1888.
  15. Kani E., Elliptic curves on abelian surfaces, Manuscripta Math. 84 (1994), 199-223.
  16. Kennedy D.H., Little sparrow: a portrait of Sophia Kovalevsky, Ohio University Press, Athens, OH, 1983.
  17. Krichever I.M., Elliptic solutions of the Kadomcev-Petviasvili equations, and integrable systems of particles, Funktsional. Anal. i Prilozhen 14 (1980), 45-54 (English transl.: Funct. Anal. Appl. 14 (1980), 282-290).
  18. Maier R.S., Lamé polynomials, hyperelliptic reductions and Lamé band structure, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., to appear, math-ph/0309005.
  19. Martens H.H., A footnote to the Poincaré complete reducibility theorem, Publ. Mat. 36 (1992), 111-129.
  20. Matsumoto K., Theta constants associated with the cyclic triple coverings of the complex projective line branching at six points, Publ. Res. Inst. Math. Sci. 37 (2001), 419-440, math.AG/0008025.
  21. Matveev V.B., Smirnov A.O., On the link between the Sparre equation and Darboux-Treibich-Verdier equation, Lett. Math. Phys. 76 (2006), 283-295.
  22. Picard E., Sur les fonctions de deux variables indépendentes analogues aux fonctions modulaires, Acta Math. 2 (1883), 114-135.
  23. Prapavessi D.T., On the Jacobian of the Klein curve, Proc. Amer. Math. Soc. 122 (1994), 971-978.
  24. Previato E., Another algebraic proof of Weil's reciprocity, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. (9) Mat. Appl. 2 (1991), 167-171.
  25. Rauch H.E., Lewittes J., The Riemann surface of Klein with 168 automorphisms, in Problems in Analysis (papers dedicated to Salomon Bochner, 1969), Princeton Univ. Press, Princeton, NJ, 1970, 297-308.
  26. Quine J.R., Jacobian of the Picard curve, in Extremal Riemann Surfaces (1995, San Francisco, CA), Contemp. Math. 201 (1997), 33-41.
  27. Shiga H., On the representation of the Picard modular function by q constants I-II, Publ. Res. Inst. Math. Sci. 24 (1988), 311-360.
  28. Segal G., Wilson G., Loop groups and equations of KdV type, Inst. Hautes Études Sci. Publ. Math. 61 (1985), 5-65.
  29. Shaska T., Völklein H., Elliptic subfields and automorphisms of genus 2 function fields, in Algebra, Arithmetic and Geometry with Applications (West Lafayette, IN, 2000), Springer, Berlin, 2004, 703-723, math.AG/0107142.
  30. Smirnov A.O., Solutions of the KdV equation that are elliptic in t, Teoret. Mat. Fiz. 100 (1994), no. 2, 183-198 (English transl.: Theoret. and Math. Phys. 100 (1994), no. 2, 937-947).
  31. Takemura K., The Heun equation and the Calogero-Moser-Sutherland system. I. The Bethe Ansatz method, Comm. Math. Phys. 235 (2003), 467-494, math.CA/0103077.
  32. Takemura K., The Heun equation and the Calogero-Moser-Sutherland system. II. Perturbation and algebraic solution, Electron. J. Differential Equations (2004), No. 15, 30 pages, math.CA/0112179.
  33. Takemura K., The Heun equation and the Calogero-Moser-Sutherland system. III. The finite-gap property and the monodromy, J. Nonlinear Math. Phys. 11 (2004), 21-46, math.CA/0201208.
  34. Takemura K., The Heun equation and the Calogero-Moser-Sutherland system. IV. The Hermite-Krichever ansatz, Comm. Math. Phys. 258 (2005), 367-403, math.CA/0406141.
  35. Unterkofler K., On the solutions of Halphen's equation, Differential Integral Equations 14 (2001), 1025-1050.
  36. Whittaker E.T., Watson G.N., A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions, Reprint of the fourth (1927) edition, Cambridge University Press, Cambridge, 1996.
  37. Yuzbashyan E.A., Altshuler B.L., Kuznetsov V.B., Enolskii V.Z., Solution for the dynamics of the BCS and central spin problems, J. Phys. A: Math. Gen. 38 (2005), 7831-7849, cond-mat/0407501.

Previous article   Next article   Contents of Volume 3 (2007)